Vol. 15, No. 2, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 297: 1
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
Author Index
To Appear
ISSN: 0030-8730
Contractive projections on an L1 space

Ronald George Douglas

Vol. 15 (1965), No. 2, 443–462

This paper discusses the class of contractive (operator norm one) projections on the complex L1 space of a probability measure. In particular there is a characterization of such projections and of their range spaces, and also of the closed vector sublattices of L1 and the subspaces of L1 that are isometrically isomorphic to some L1 space. Further results include an extension of the above results to more general measure spaces and several results about contraction operators on L1.

Mathematical Subject Classification
Primary: 46.35
Secondary: 47.25
Received: 6 February 1964
Published: 1 June 1965
Ronald George Douglas